What is levamisole-induced vasculitis?
Levamisole-induced vasculitis is a cutaneous vasculitis that has been reported with smoked crack cocaine and inhaled cocaine powder. It has a greater frequency in women (male to female ratio 1:3), with a mean age of presentation of 44 years.
Do drugs cause vasculitis?
Drug-induced vasculitis is an inflammation of blood vessels caused by the use of various pharmaceutical agents. Vasculitis causes changes in the walls of blood vessels, including thickening, weakening, narrowing and scarring.
How is levamisole poisoning treated?
Laboratory findings include neutropenia, positive perinuclear or cytoplasmic staining patterns for antineutrophil cytoplasmic antibodies, and positive antihuman elastase antibody. Treatment of levamisole toxicity is primarily supportive, and skin lesions typically resolve with cessation of cocaine use.
What medications can trigger vasculitis?
Triggers for a hypersensitivity vasculitis reaction certain antibiotics such as penicillin and sulfa drugs. some blood pressure medications. phenytoin (Dilantin, an antiseizure medication) allopurinol (used for gout)
How is drug induced vasculitis diagnosed?
The diagnosis of drug-induced LCV is sometimes challenging. However, the pattern of development and resolution of the skin lesions with discontinuation of culprit drugs can help in diagnosis. Drug-induced LCV should be suspected in any patient with small vessel vasculitis.
How do I know if I have levamisole?
Levamisole can be detected in urine or serum only if testing is completed early due to its short half-life; thus, it is a diagnosis of exclusion. Minimal toxicities usually improve with drug abstinence and supportive measures.
What is levamisole side effects?
What are the side effects of levamisole?
- -Metallic taste.
- -Anxiety or nervousness.
- -Mental depression.